Alert archive / New York / Gale Watches in 2016

Gale Watch 15, NWS Buffalo, NY

December 19, 2016

NWS Buffalo, NY issued this gale watch at Dec 19, 2016, 3:44 AM EST. It took effect at Dec 20, 2016, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 19, 2016, 3:44 AM EST (08:44 UTC)
In effect from
Dec 20, 2016, 1:00 PM EST
Expired
Dec 19, 2016, 2:53 PM EST
In force
Issued by
NWS Buffalo, NY

The text

As transmitted.

318 
WHUS71 KBUF 190844
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
344 AM EST MON DEC 19 2016

LOZ043-191645-
/O.CAN.KBUF.SC.Y.0108.000000T0000Z-161219T0900Z/
/O.NEW.KBUF.GL.A.0015.161220T1800Z-161221T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
344 AM EST MON DEC 19 2016

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...SOUTHWEST TO 35 KNOTS.

* WAVES...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-190945-
/O.CAN.KBUF.SC.Y.0108.000000T0000Z-161219T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
344 AM EST MON DEC 19 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES WILL CONTINUE TO SUBSIDE.

$$

LEZ040-041-191645-
/O.NEW.KBUF.GL.A.0015.161220T1800Z-161221T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
344 AM EST MON DEC 19 2016

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT.

* WINDS...SOUTHWEST TO 35 KNOTS.

* WAVES...10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-062-063-191645-
/O.NEW.KBUF.GL.A.0015.161220T1800Z-161221T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
344 AM EST MON DEC 19 2016

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT.

* WINDS...SOUTHWEST TO 40 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

CHURCH/HITCHCOCK
2 follow-up statements
286 
WHUS71 KBUF 191618
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1118 AM EST MON DEC 19 2016

LEZ040-041-200030-
/O.CON.KBUF.GL.A.0015.161220T1800Z-161221T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1118 AM EST MON DEC 19 2016

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WINDS...SOUTHWEST TO 35 KNOTS.

* WAVES...10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-043-062-063-200030-
/O.CON.KBUF.GL.A.0015.161220T1800Z-161221T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
1118 AM EST MON DEC 19 2016

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WINDS...SOUTHWEST TO 40 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

CHURCH/HITCHCOCK
627 
WHUS71 KBUF 191953
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
253 PM EST MON DEC 19 2016

LEZ040-041-200400-
/O.UPG.KBUF.GL.A.0015.161220T1800Z-161221T0600Z/
/O.NEW.KBUF.GL.W.0020.161220T1800Z-161221T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
253 PM EST MON DEC 19 2016

...GALE WARNING IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST TO 35 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ042-043-062-063-200400-
/O.UPG.KBUF.GL.A.0015.161220T1800Z-161221T0600Z/
/O.NEW.KBUF.GL.W.0020.161220T1800Z-161221T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
253 PM EST MON DEC 19 2016

...GALE WARNING IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST TO 40 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-200400-
/O.NEW.KBUF.SC.Y.0109.161220T1800Z-161221T0600Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
253 PM EST MON DEC 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST
WEDNESDAY.

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-200400-
/O.NEW.KBUF.SC.Y.0109.161220T1800Z-161221T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
253 PM EST MON DEC 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST
WEDNESDAY.

* WINDS...SOUTHWEST TO 30 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-200400-
/O.NEW.KBUF.SC.Y.0109.161220T1800Z-161221T0600Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
253 PM EST MON DEC 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST
WEDNESDAY.

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Dec 19, 12:10 AM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Dec 19, 12:10 AM EST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1210 AM EST Mon Dec 19 2016

.SYNOPSIS...
Temperatures will fall steadily tonight in the wake of a cold front,
with some limited lake effect snow developing southeast of the lakes
tonight...with the snows then lifting to east of the lakes Monday.
High pressure will then bring a period of dry weather during the
middle of the week with slowly warming temperatures.

&&

.NEAR TERM /THROUGH MONDAY/...
Winds continue to veer tonight as high pressure nears the
region...and crosses just to the north of Lake Ontario tonight. This
has pushed the Lake Ontario lake snow south to the south shore, with
several streamers of snow showers from Niagara County to central
Cayuga County. The most dominant band is coming onshore in northern
Orleans County, the Monroe County shore, and western Wayne County.
This band may produce another 2-3 inches locally overnight before
lifting back north over the lake. Off Lake Erie just some light snow
showers are found from near Gowanda inland across northern
Cattaraugus and far southern Erie counties. This area of light snow
will continue to weaken. Late tonight another area of snow will
likely develop near Erie, PA and push eastward into western
Chautauqua County. Any accumulations in this area will be an inch
or less overnight.

Temperatures will be chilly tonight, with overnight lows mainly in
the single digits except the North Country where clear skies and
light winds should develop late tonight allowing temperatures to
fall well below zero. In general, forecast is below consensus
guidance, except where lake effect clouds will persist southeast
of the lakes.

On Monday, winds will shift from WSW to SSW during the day. Off
Lake Erie, snow across the Western Southern Tier should lift to
Southern Erie county and then start to consolidate closer to the
lake as it lifts north and clips Buffalo mid-day. Meanwhile, a
meso-low is likely to form on Lake Ontario, which should quickly
end any snows south of the lake. This will move into Jefferson
county Monday afternoon, bringing 1-3 inches likely to be across
northern portions of the county. This appears to be generally
handled well by mesoscale guidance, except guidance appears too
broad in its QPF field when winds drop off on Lake Erie and a
brief convergence band is expected to develop.

Amounts still appear to be sub-advisory but northwest flow events
tend to be challenging because snow depends largely on upstream
lake connections which are difficult to forecast much in advance.
For Monday, convergence bands look to be short lived, but if they
do linger over any one location for an extended period fluffy snow
may lead to localized advisory amounts of greater than 4 inches.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
On Monday night, southwesterly winds push any remaining lake effect
north and onshore, and a lowering subsidence inversion will
effectively end the lake effect. Then on Tuesday, ridging builds in
with deeper southerly flow bringing some milder temperatures into
the region. Lows Monday night will still be in the teens, as light
winds and clearing skies allow for some radiational cooling. Tuesday
will be dry with high temperatures upper 20s to around the freezing
mark.

Tuesday night into Wednesday, a shortwave tracking through Ontario
province will drag a weak cold front across the region, although
with very limited moisture. Coldest 850 mb temperatures, to -9C,
track through the North Country Tuesday night, but with limited
moisture, expect only a few widely scattered lake enhanced showers
there, otherwise, the rest of the area remains dry into Wednesday.
Temperatures peak in the mid 30s Wednesday.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The overall pattern becomes flatter and more progressive into the
weekend. Temperatures will moderate closer to seasonal normals with
low 30s for highs and teens in the low 20s. There will be several
chances for rain and snow showers leading up to Christmas day. The
best chance precipitation comes Thursday into Friday as a low tracks
just to our north. This may bring a messy mix of rain and snow
across the region. Marginally cold airmass (-8C at 850mb) follows
this system, and may result in a weak lake effect response across
the typical snowbelts into the day on Friday. The holiday weekend
looks to be a little bit warmer than seasonal normals but highs
still only in the mid 30s and lows in the 20s Friday night, then the
upper 20s to lower 30s on Christmas Eve. There is a chance of snow,
or snow mixed with rain...or even a snow and drizzle mix...but it
doesn't appear to be a strong storm at this time.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
For the 00Z TAFS VFR flight conditions will prevail outside of two
lake effect bands...one each flying southeast of the Lower Great
Lakes.

A band of snow off Lake Ontario will be the better organized of the
two bands...with the snows focused along the south shore of the lake
overnight. It will be a very close call, but it appears the heavier
portion of the band will remain just north of KROC with only
flurries at the airfield and IFR just north. Toward Monday morning
this band of snow will retract back across Lake Ontario...and then
lift northward towards KART tomorrow afternoon...with possible IFR
or lower flight conditons.

Off Lake Erie light lake effect snow will fly across the SW portions
of NYS, and may briefly cross the KJHW terminal Monday morning with
MVFR or IFR conditions. Light winds will then bring any lake effect
snows closer to the lake Monday. These snows will then lift
northward tomorrow...and may near the KBUF airfield by midday or
early afternoon.

Outlook...
Monday night through Wednesday...VFR.
Thursday...MVFR with rain or snow likely.
Friday...VFR/MVFR with a chance of snow showers.

&&

.MARINE...
With this update will drop the small craft advisory for both Lake
Erie and the western half of Lake Ontario as surface high pressure
nears with a weaker wind field.

Winds and waves will continue to subside tonight as the pressure
gradient relaxes and a ridge of high pressure builds into the Ohio
Valley and Lower Great Lakes. Southwest winds will increase again
Monday through Wednesday with another round of Small Craft Advisory
conditions likely on both lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 4 AM EST Monday for LOZ043>045.

&&

SYNOPSIS...APFFEL/THOMAS
NEAR TERM...APFFEL/HITCHCOCK/THOMAS
SHORT TERM...CHURCH
LONG TERM...CHURCH/WCH
AVIATION...HITCHCOCK/THOMAS
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Dec 18, 2:36 PM EST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
236 PM EST SUN DEC 18 2016

NYZ001-006-008-010>014-019>021-085-191945-
NIAGARA-OSWEGO-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
236 PM EST SUN DEC 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-191945-
JEFFERSON-
236 PM EST SUN DEC 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN AREA OF LAKE EFFECT SNOW IS FORECAST TO MOVE INTO JEFFERSON
COUNTY LATE MONDAY MORNING AND MONDAY AFTERNOON. THIS MAY PRODUCE
SEVERAL INCHES OF SNOW...AND POTENTIALLY MORE. DEPENDING ON HOW
WHERE THIS SYSTEM TRACKS...A LAKE EFFECT SNOW ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002>005-191945-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-
236 PM EST SUN DEC 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL BE LAKE EFFECT SNOW SOUTHEAST OF LAKE ONTARIO LATE THIS
AFTERNOON THROUGH TONIGHT. IN GENERAL...ACCUMULATION WILL BE LIGHT
HOWEVER LOCALIZED BANDS MAY PRODUCE SEVERAL INCHES OF FLUFFY SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-191945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
236 PM EST SUN DEC 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Dec 19, 12:06 AM EST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1206 AM EST MON DEC 19 2016

NYZ002>004-190700-
Orleans-Wayne-Monroe-
1206 AM EST MON DEC 19 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT WESTERN WAYNE...NORTHERN
MONROE AND NORTHERN ORLEANS COUNTIES...

A band of lake effect snow producing snow fall rates of around an
inch per hour will remain in place through the wee hours of the
morning along the Lake Ontario shore from near Lyndonville eastward
to Kendall...Hilton...Greece...Irondequoit...Webster...and Ontario.
Additional accumulations of around 2 inches are expected in this
band before it weakens and moves back north and over the lake after
2 AM.

Roads will be snow covered and slippery along the lakeshore. This
includes the Lake Ontario State Parkway...the north end of Routes
390 and 590, and Route 104. Motorists should use caution and allow
some extra time to reach your destination.

LAT...LON 4342 7809 4337 7772 4328 7754 4332 7735
      4329 7712 4313 7696 4307 7715 4322 7789
      4327 7845 4342 7844

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 12:06 AM ESTSpecial Weather StatementBUFMonroe, Orleans, Wayne114 min
Dec 19, 9:51 AM ESTSpecial Weather StatementBUFChautauqua54 min
Dec 19, 2:53 PM ESTGale WarningBUF32 hr
Dec 19, 2:53 PM ESTSmall Craft AdvisoryBUF52 hr

Nearby

Gale Watches in New York, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.